Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2016, 4:35 PM MDT for Lincoln County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2016, 4:35 PM MDT (22:35 UTC)
- Expired
- Jun 8, 2016, 5:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Denver radar (KFTG), 96 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644
WUUS55 KBOU 082235
SVRBOU
COC073-082300-
/O.NEW.KBOU.SV.W.0053.160608T2235Z-160608T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
435 PM MDT WED JUN 8 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 500 PM MDT
* AT 435 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH
OF GENOA...OR 15 MILES NORTHEAST OF LIMON...MOVING NORTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3939 10359 3949 10358 3949 10345 3939 10342
TIME...MOT...LOC 2235Z 243DEG 10KT 3945 10351
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCH1 follow-up statement
148
WWUS55 KBOU 082300
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
500 PM MDT WED JUN 8 2016
COC073-082310-
/O.EXP.KBOU.SV.W.0053.000000T0000Z-160608T2300Z/
LINCOLN CO-
500 PM MDT WED JUN 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3939 10359 3949 10358 3949 10345 3939 10342
TIME...MOT...LOC 2259Z 243DEG 10KT 3945 10351
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:38 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 8, 2:38 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 238 PM MDT WED JUN 8 2016 .SHORT TERM...(This evening through Thursday) Issued at 150 PM MDT Wed Jun 8 2016 A weak upper trough will remain over northeast CO this evening but the QG associated with this feature in nearly neutral. Weak thunderstorm development so far this afternoon. The HRRR keeps the best coverage late this afternoon and evening south and east of Denver...with lesser coverage to the north and west. Most of the tstms will end by 06z tngt. On Thursday...increasing subsidence in the mid levels as a ridge of high pressure builds over the state. It will be warmer but increasing subsidence will likely limit the thunderstorm development in the aftn. Will keep the mention of tstms Thursday aftn confined to the higher terrain. .LONG TERM...(Thursday night through Wednesday) Issued at 150 PM MDT Wed Jun 8 2016 Upper level ridge over the four corners Thursday night will intensify as it drifts east Friday and Saturday. This will bring warm and mainly dry conditions to the area through Saturday. Best chance for convection will be over the higher terrain where isolated thunderstorms will be possible. Warmest day of the week will be Friday with highs climbing above 90 degrees across northeast Colorado. The upper level ridge will be over the Mississippi Valley Sunday with a trough over the western states. This will produce a south- southwest flow aloft across the Central Rockies. There are considerable differences between the GFS and the ECMWF. The GEM and previous runs of the ECMWF support the 12z ECMWF solution and will trend the forecast towards this solution which breaks the upper level trough into two pieces. One that moves across the northern states. The second one slowly moves across the Desert Southwest and across the Central Rockies early next week. Expect this system to bring cooler temperatures and scattered thunderstorms Sunday through Tuesday. The GFS is weak and quicker with this trough which brings less convection. Once this trough shifts east of the region dry southwest flow aloft is expected to prevail on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 150 PM MDT Wed Jun 8 2016 VFR will prevail into Thu aftn. Weak tstm development so far so will go with just vcts at KDEN/KAPA...with a tempo group for tstms at KAPA. Outflow winds the main issue...so will have this in all the tafs from 23z-02z. otherwise ne winds will transition to west/northwest as high based showers/tstms drift across the Urban Corridor...then normal drainage winds later this evening. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Cooper LONG TERM...Meier AVIATION...Cooper
Hazardous weather outlook, Jun 8, 9:54 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 954 AM MDT WED JUN 8 2016 COZ030>051-091600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 954 AM MDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL REMAIN OVER COLORADO TODAY... WITH ENOUGH ENERGY TO PRODUCE ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT PLAINS. TEMPERATURES WILL BE A FEW DEGREES WARMER THAN YESTERDAY AND HUMIDITY LEVELS WILL BE LOWER. THIS WILL CAUSE STORMS THAT DEVELOP TO PRODUCE GUSTY WINDS AND LESS RAINFALL THAN IN THE PAST COUPLE DAYS. THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS UP TO 50 MPH ALONG THE URBAN CORRIDOR AND NORTHEAST PLAINS. OVER THE MOUNTAINS THE THUNDERSTORMS WILL BE MORE LIKELY TO PRODUCE BRIEF RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AND FOOTHILLS THURSDAY THROUGH SATURDAY WHILE THE LOWER ELEVATIONS REMAIN DRY. MOISTURE WILL INCREASE ACROSS THE AREA SUNDAY RESULTING SCATTERED THUNDERSTORMS LATE THIS WEEKEND AND EARLY NEXT WEEK. ABOVE TEMPERATURES THROUGH THIS WEEKEND WILL ACCELERATE THE SNOWMELT IN THE HIGH COUNTRY. THIS WILL POTENTIALLY CAUSE FURTHER WATER LEVEL RISES ON AREA STREAMS AND RIVERS. CAUTION IS ADVISED WHEN AROUND THESE SWIFT MOVING STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.